Hail, Creek
- When
- May 23, 7:00 PM CST
- Where
- Creek County, 2 mi NW of Depew
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.817, -96.533
4 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 23, 5:43 PM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 643 PM CDT SUN MAY 23 2004 COLD FRONT CURRENTLY EXTENDING FROM NEAR MIAMI TO NEAR OILTON WHERE IT THEN INTERSECTS WITH THE DRY LINE. SHOWERS ARE BEGINNING TO DEVELOP ALONG COLD FRONT AS WELL AS NEAR THE FRONT/DRY LINE INTERSECTION. UPDATING TO INCLUDE POPS ALONG THESE BOUNDARIES. SUFFICIENT INSTABILITY WILL ALLOW ANY STORMS CAPABLE OF BREAKING THROUGH THE CAP TO BECOME SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT. FORECAST ID = 03 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 800 PM CDT SUN MAY 23 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 800 PM CDT SUN MAY 23 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEASTERN OKLAHOMA THIS EVENING. A STALLED FRONTAL BOUNDARY EXTENDED FROM THE FAR NORTHEAST CORNER OF OKLAHOMA TO NEAR OKLAHOMA CITY THIS EVENING. HIGH INSTABILITY AND CONVERGENCE ALONG THIS BOUNDARY WILL ALLOW FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. ANY THUNDERSTORMS THAT ARE ABLE TO BREAK THROUGH THE CAP WILL HAVE STRONG UPDRAFTS CAPABLE OF PRODUCING LARGE HAIL. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FRONTAL BOUNDARY WILL SAG INTO THE AREA MONDAY NIGHT AND REMAIN IN THE AREA THROUGH WEDNESDAY...BRINGING A SLIGHT CHANCE OF THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
The Norman radar (KTLX), 86 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
4 hail, 1 flash flood. Local standard time, as filed.
Heavy thunderstorm rains caused a few roads and streets near and around Shamrock to be flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398889, 5398890, 5398891, 5398892, 5398893.